Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 360, NWS Baltimore/Washington

August 11, 2021Fauquier County, Rappahannock County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 11, 2021, 2:53 PM EDT for Fauquier County, Rappahannock County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2021, 2:53 PM EDT (18:53 UTC)
Expired
Aug 11, 2021, 3:32 PM EDT
In force
39 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Damage threat
Destructive
Hail
1.75 in
Wind
80.0 mph

Counties Fauquier County, VA, Rappahannock County, VA

The radar

The Sterling radar (KLWX), 56 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 2:58 PM EDTTSTM WND DMG3 Sse Chester Gap, VATREE LIMBS WENT THROUGH A CAR WINDSHIELD AT THE INTERSECTION OF VA-522 & LITTLE LONG MOUNTAIN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 2:02 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WUUS51 KLWX 111853
SVRLWX
VAC061-157-111945-
/O.NEW.KLWX.SV.W.0360.210811T1853Z-210811T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
253 PM EDT Wed Aug 11 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Northeastern Rappahannock County in northwestern Virginia...
  West central Fauquier County in northern Virginia...

* Until 345 PM EDT.

* At 253 PM EDT, a severe thunderstorm was located near Linden, or 7
  miles southeast of Front Royal, moving east at 15 mph.

  THIS IS A DESTRUCTIVE STORM FOR NORTHERN RAPPAHANNOCK COUNTY.

  HAZARD...80 mph wind gusts and golf ball size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable damage to trees and power lines. Your 
           life is at significant risk if outdoors. In addition to 
           some trees falling into homes, wind damage is possible to 
           roofs, sheds, open garages, and mobile homes.

* Locations impacted include...
  Hume, Chester Gap, Flint Hill, Huntly and Cresthill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. This storm has the potential to cause
serious injury and significant property damage.

&&

LAT...LON 3887 7794 3876 7795 3877 7821 3879 7819
      3882 7818 3882 7817 3884 7817 3886 7814
TIME...MOT...LOC 1853Z 269DEG 11KT 3882 7813 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

DHOF
2 follow-up statements
198 
WWUS51 KLWX 111922
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
322 PM EDT Wed Aug 11 2021

VAC061-157-111945-
/O.CON.KLWX.SV.W.0360.000000T0000Z-210811T1945Z/
Rappahannock VA-Fauquier VA-
322 PM EDT Wed Aug 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN RAPPAHANNOCK AND WEST CENTRAL FAUQUIER COUNTIES...

At 322 PM EDT, a severe thunderstorm was located over Hume, or 11
miles southeast of Front Royal, moving east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Hume, Flint Hill and Cresthill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3887 7794 3876 7795 3877 7810 3886 7811
TIME...MOT...LOC 1922Z 269DEG 11KT 3882 7802 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DHOF
319 
WWUS51 KLWX 111932
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
332 PM EDT Wed Aug 11 2021

VAC061-157-111942-
/O.CAN.KLWX.SV.W.0360.000000T0000Z-210811T1945Z/
Rappahannock VA-Fauquier VA-
332 PM EDT Wed Aug 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAPPAHANNOCK AND
WEST CENTRAL FAUQUIER COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern and northwestern Virginia.

LAT...LON 3887 7794 3876 7795 3877 7810 3886 7811
TIME...MOT...LOC 1931Z 269DEG 11KT 3882 7798 

$$

KJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:34 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 11, 2:34 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
234 PM EDT Wed Aug 11 2021

.SYNOPSIS...
High pressure will remain over the Atlantic through Friday. A
cold front will move into the area and it will stall out nearby
for early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Subtropical ridge remains to the south while surface high
pressure remains over the Atlantic. Our area remains in a zonal
flow aloft between the subtropical ridge and upper-level
low/trough over central Canada into the northern Plains.

A south to southwest flow combined with low-level temps progged
to be about 1-3C hotter than yesterday means that more hot and
humid conditions are expected. Max temps will range from the 70s
and 80s along the ridges to the mid and upper 90s across most
other locations (perhaps a little cooler in the Shenandoah
Valley). A Heat Advisory is in effect for the eastern Panhandle
of West Virginia, central MD, northern VA, the Wash, Balt, and
Fredericksburg Metro areas, and southern MD. Heat indices around
100 to 105 degrees are expected across this area. The highest
heat indices around 105 will be near and east of Interstate 95.
However, thunderstorms may allow the heat headlines to be
cancelled earlier than the expiration time of the headline which
is currently 8 PM.

The heat and humidity has led to more instability, with the
latest mesoanalysis showing 1500-3000 J/KG of MLCAPE over most
of the area. Convection has developed over the Shenandoah Valley
early this afternoon in response to terrain circulation, other
convective boundaries, and a surface trough. Convection will
likely increase in intensity as it moves eastward into the more
unstable environment. Despite weak shear, moderate to high CAPE
combined with steep low-level lapse rates means that storms will
be capable of producing damaging wind gusts. Isolated large
hail is possible to since higher CAPE is progged to be in the
minus ten to minus twenty Celsius level. A Severe Thunderstorm
Watch is in effect for most of the area until 9 PM.

There is also an isolated flash flood threat given the higher
CAPE and pwats close to 2" However, the storms should be moving
somewhat with around 15 knots of westerly flow aloft and the
cloud layer wind is perpendicular to the orientation of the
surface trough. Therefore, confidence is not high enough for a
flash flood watch at this time.

Convection will wane later this evening with the loss of daytime
heating, and it will turn out warm and humid overnight with
patchy fog. Isolated showers are still possible overnight as a
shortwave passes through.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The subtropical ridge will push northward Thursday behind a
departing shortwave. The subsidence from this will cause even
hotter conditions with max temps well into the 90s for most
areas to around 100 degrees. Dewpoints will remain relatively
high due to a southwest flow. Therefore, heat indices should
even be higher with max values around 105 degrees west of
Interstate 95 into the eastern Panhandle of West Virginia to
around 110 degrees along/east of Interstate 95 possible. An
Excessive Heat Watch has been issued for these areas. Will re-
assess the potential upgrade of this headline later tonight or
overnight. Elsewhere, heat indices will be a bit lower, but
perhaps values 100 around degrees are possible in the Shenandoah
Valley as well as the valleys in the Potomac Highlands.

The heat and humidity will lead to an unstable atmosphere, so
thunderstorms are possible Thursday afternoon and evening.
However, confidence for storms is lower due to subsidence in the
mid-levels from increasing 500mb heights and coverage should be
less. Any storms that do develop can be strong to perhaps even
severe due to the unstable atmosphere. As of now, the best
chance for storms will be along a trough over central Virginia,
and perhaps into northern and western areas of the CWA Thursday
evening as convection possibly approaches from Pennsylvania.

More warm and humid conditions will persist Thursday night and
any convection that does develop will wane due to the loss of
daytime heating.

A similar setup is expected for Friday, but the subtropical
ridge will shift a little southeast, so a southwest flow aloft
will usher in a little more moisture. This may result in a few
more clouds, so confidence is too low for an Excessive Heat
Watch at this time. However, heat indices will still be quite
high and heat headlines may be needed.

The increased moisture will cause the likelihood for showers
and scattered thunderstorms during the afternoon and evening,
some that will be strong to severe. Convection will dissipate
Friday night.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Bermuda high pressure offshore will continue to shift off to our
south and east Saturday as an upper level trough over the Great
Lakes begins to pivot eastward. As a result, a cold front will
slowly approach the CWA from the NW. However, the trend over the
last few days has indicated that the H5 height falls are not as
steep, as it shifts into Northern New England. With the slow moving
nature of the front and the Bermuda high off the Carolinas, appears
the front may become hung up over the region through the weekend and
possibly into early next week.

However there still remains some uncertainty in regards to the
timing of the front and its associated impacts. The EC is slower
with the timing of the front where the GFS/GEM are more progressive.
With that being said, worse case scenario would be the EC solution
which stalls the front across Central VA. Given the continued heat
and humidity, albeit lesser than what we're currently experiencing,
would still lead to a high amount of instability. Given the weak
flow aloft, high PWATS, and stronger forcing, yields concern for
possible severe, but moreso flooding. However if the latter guidance
pans out true, then the front will linger just to our south and east
limiting impacts.

In any case, the front will likely linger nearby Sunday and Monday
which may lead to unsettled conditions during this time. However a
cooler airmass will be overhead thus limiting the potential for
severe weather and flooding.

By Tuesday and beyond, eyes turn towards Tropical Storm Fred.
While it is unlikely to affect our region with tropical storm
conditions, it could bring concentrated rainfall to portions of our
region at some point. However, uncertainty is quite high at this
point. Therefore will continue to monitor trends over the next
several days.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Scattered showers and thunderstorms persist this afternoon through
00z, tapering from west to east. Potentially damaging wind
gusts due to thunderstorms will be the main threat across all
the terminals, along with brief periods of CIG/VSBY
restrictions. VFR conditions return for the overnight hours as
convection wanes. However there may be some residual scattered
showers across MRB through midnight. There appears lesser
potential for additional showers and thunderstorms Thursday
albeit the chance remains non zero. Nevertheless, mainly VFR
conditions are expected Thursday and Friday. However, there
seems to be a better chance for convection Friday. Winds will
remain southerly through the end of the week around 5-10kts.

Slightly higher confidence in periods of sub-VFR conditions Saturday
with an approaching cold front which may linger nearby into early
next week. Periods of showers and thunderstorms appear probable with
the risk of any impactful weather decreasing Sunday into early next
week as the front is likely to be more suppressed to our south and
east; away from the terminals.

&&

.MARINE...
A southerly flow may channel up the waters late this afternoon.
An SCA is in effect, with the stronger winds most likely in and
around thunderstorms. Gusty winds with thunderstorms may warrant
Special Marine Warnings into this evening.

A southerly flow will continue to channel up the waters through
Friday night. Winds may approach SCA criteria at times, but
confidence is low. Thunderstorms are possible each afternoon and
evening, some which may produce strong winds.

A cold front will stall nearby over the weekend. This should result
in a lessened pressure gradient, leading to a relaxation of the
southerly channeling and a lowered risk of SCA conditions. However
the risk for thunderstorms with gusty winds requiring Special Marine
Warnings will remain elevated, especially Saturday. The front may
linger nearby through early next week but will likely be more
displaced to our south, lessening the treat for thunderstorms.

&&

.TIDES/COASTAL FLOODING...
Southerly channeling will continue for the next few days causing
elevated water levels, but the flow will be relatively light so
confidence for minor flooding is low.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Heat Advisory until 8 PM EDT this evening for DCZ001.
     Excessive Heat Watch from Thursday afternoon through Thursday
     evening for DCZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ003>006-008-
     011-013-014-016>018-503>508.
     Excessive Heat Watch from Thursday afternoon through Thursday
     evening for MDZ003>006-008-011-013-014-016>018-503>508.
VA...Heat Advisory until 8 PM EDT this evening for VAZ031-052>057-
     501-502-505-506.
     Excessive Heat Watch from Thursday afternoon through Thursday
     evening for VAZ031-052>057-501-502-505-506.
WV...Heat Advisory until 8 PM EDT this evening for WVZ051>053.
     Excessive Heat Watch from Thursday afternoon through Thursday
     evening for WVZ051>053.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
     ANZ530>543.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...SOUZA
AVIATION...SOUZA
MARINE...BJL/SOUZA
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Aug 11, 2:12 PM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
212 PM EDT Wed Aug 11 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-121000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
212 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 9 PM for the
outlook area. Scattered severe thunderstorms with damaging wind
gusts and isolated large hail are possible. Isolated instances of
flash flooding are possible through early this evening.

A Heat Advisory is in effect until 8 PM for the outlook area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An Excessive Heat Watch is in effect for Thursday afternoon
and early evening for the outlook area.

Heat index values of 100 to 109 degrees are likely during the
afternoon and early evening hours Friday.

Isolated severe storms along with isolated instances of flash
flooding are possible during the afternoon and evening hours
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters have been activated.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-121000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
212 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 9 PM for the
outlook area. Scattered severe thunderstorms with damaging wind
gusts and isolated large hail are possible. Isolated instances of
flash flooding are possible through early this evening.

A Heat Advisory is in effect until 8 PM for much of northern to
central Maryland, as well as areas of northern Virginia and the
far eastern West Virginia panhandle.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An Excessive Heat Watch is in effect for Thursday afternoon
and early evening for the same locations.

Heat index values of 100 to 107 likely during the afternoon and
early evening hours Friday.

Isolated severe storms along with isolated instances of flash
flooding are possible during the afternoon and evening hours
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters have been activated.

MDZ001-501-502-VAZ503-504-WVZ501>506-121000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
212 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect for Garrett and Mineral
Counties until 9 PM. Scattered severe storms with damaging winds
and isolated large hail are possible. Isolated instances of flash
flooding are possible.

Elsewhere, an isolated severe storm is possible this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe storms along with isolated instances of flash
flooding are possible during the afternoon and evening hours
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters have been activated.

In the hours before

Local storm report, Aug 11, 12:12 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1212 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     2 SSW NORRISVILLE       39.68N  76.55W
08/10/2021                   HARFORD            MD   911 CALL CENTER

            SEVERAL LARGE TREE LIMBS BLEW DOWN ONTO JOLLY ACRES
            ROAD NEAR THE PARKER CONSERVATION AREA.

&&

EVENT NUMBER LWX2105172

DH
Local storm report, Aug 11, 12:17 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1217 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     1 S NORTH EAST          39.59N  75.94W
08/10/2021                   CECIL              MD   911 CALL CENTER

            TWO TREES BLEW DOWN ALONG TURKEY POINT ROAD.

&&

EVENT NUMBER LWX2105173

DH
Local storm report, Aug 11, 12:18 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1218 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     CONOWINGO               39.68N  76.16W
08/10/2021                   CECIL              MD   911 CALL CENTER

            TWO TREES BLEW DOWN ON CONOWINGO ROAD NEAR ROCK SPRINGS
            ROAD.

&&

EVENT NUMBER LWX2105174

DH
Local storm report, Aug 11, 1:13 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     FALLS CHURCH            38.88N  77.17W
08/10/2021  M59 MPH          CITY OF FALLS CHUR VA   MESONET

            A WIND GUST OF 51 KNOTS (59 MPH) WAS MEASURED BY A
            PERSONAL WEATHER STATION IN THE CITY OF FALLS CHURCH.

&&

EVENT NUMBER LWX2105175

DH
Local storm report, Aug 11, 2:53 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 NE RANSON             39.32N  77.83W
08/11/2021                   JEFFERSON          WV   911 CALL CENTER

            TREE DOWN ON WALNUT GROVE RD. NEAR CHARLES TOWN.

&&

EVENT NUMBER LWX2105176

CJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:37 PM EDTSpecial Marine WarningLWX59 min
Aug 11, 1:33 PM EDTSmall Craft AdvisoryLWX8 hr
Aug 11, 1:59 PM EDTSevere Thunderstorm WarningLWXFrederick, Shenandoah, Warren46 min
Aug 11, 2:06 PM EDTSevere Thunderstorm WarningLWXPage, Rockingham39 min
Aug 11, 2:11 PM EDTSevere Thunderstorm WarningLWXRockingham, City of Harrisonburg49 min
Aug 11, 2:26 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Page, Shenandoah, Warren38 min
Aug 11, 2:44 PM EDTSevere Thunderstorm WarningLWXShenandoah46 min
Aug 11, 2:49 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXClarke, Fauquier, Loudoun, Rappahannock, Warren41 min
Aug 11, 2:52 PM EDTSevere Thunderstorm WarningLWXGreene, Madison38 min
Aug 11, 2:59 PM EDTSevere Thunderstorm WarningLWXLoudoun46 min
Aug 11, 3:18 PM EDTSevere Thunderstorm WarningLWXFauquier, Loudoun, Rappahannock42 min
Aug 11, 3:19 PM EDTSevere Thunderstorm WarningLWXShenandoah12 min
Aug 11, 3:25 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Madison, Rappahannock50 min
Aug 11, 3:37 PM EDTSevere Thunderstorm WarningLWXAlbemarle, City of Charlottesville53 min
Aug 11, 3:42 PM EDTSevere Thunderstorm WarningLWXLoudoun48 min
Aug 11, 3:46 PM EDTSevere Thunderstorm WarningLWXFrederick, Shenandoah, City of Winchester25 min
Aug 11, 3:50 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Orange29 min
Aug 11, 4:01 PM EDTSpecial Marine WarningLWX119 min
Aug 11, 4:06 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier39 min
Aug 11, 4:20 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church40 min
Aug 11, 4:28 PM EDTSpecial Marine WarningLWX2 hr
Aug 11, 4:38 PM EDTSpecial Marine WarningLWX2 hr
Aug 11, 4:38 PM EDTSevere Thunderstorm WarningLWXPrince William, Stafford41 min
Aug 11, 5:06 PM EDTSpecial Marine WarningLWX114 min
Aug 11, 5:24 PM EDTSevere Thunderstorm WarningLWXSpotsylvania36 min
Aug 11, 6:09 PM EDTSpecial Marine WarningLWX2 hr
Aug 11, 6:26 PM EDTSpecial Marine WarningLWX34 min
Aug 11, 6:45 PM EDTSpecial Marine WarningLWX34 min
Aug 11, 7:40 PM EDTSpecial Marine WarningLWX47 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.